Recalls & Warnings
ConsumerLab.com is keeping you informed with current product recalls and warnings.
Posted October 22, 2010
Enzyte "Male" Supplement Found to Affect Heart
Taking Enzyte significantly increased the QTc interval on electrocardiogram, signifying increased risk for developing torsades de pointes, a type of ventricular tachycardia that can degenerate into ventricular fibrillation that can cause sudden death.
Although none of the subjects developed an arrhythmia, the study was performed on nine healthy young men and the results might not be typical of men who use Enzyte, who are likely to be older and not in as good health as those in the study.
Four of the nine subjects developed profound flushing of the skin, consistent with the effect of niacin, a known component of Enzyte.
The authors note that more studies are needed to establish the safety of Enzyte in the population to which it is marketed. They recommend that doctors advise patients to refrain from using Enzyte until more information is known.